# SDR 0001709990

- Difficulty date: May 1, 2000
- Submitted: May 9, 2000
- Operation: Air carrier
- Aircraft: N8950E
- Make and model: Doug DC-9-31
- Aircraft serial: 47186
- Aircraft time: 73,666 hours, 68,219 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Failed
- Location: Map Light
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE AND ELECTRICAL SMELL IN COCKPIT.  CAPTAIN''S DECLARED AN EMERGENCY AND PROCEEDED TO BUF.  SMOKE CLEARED IN 5 MINUTES.  CFR WAS CALLED OUT AND LANDING WAS UNEVENTFUL.  MAINTENANCE FOUND BURNT WIRE TO MAP LIGHT AND PLACED ON MEL.  AIRCRAFT RETURNED TO SERVICE.
